Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 5(1); 2007 > Article
Prolonged Cardiopulmonary Resuscitation in a Cardiac Arrest Patient with Aconitine Intoxication
In-Woo Hwang, Tae-O Jeong, Jae-Baek Lee, Youn-Ho Jin
Journal of The Korean Society of Clinical Toxicology 2007;5(1):67-70
DOI: https://doi.org/
Published online: June 30, 2007
  • 99 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Departments of Emergency Medicine, Institute of Medical Science, Medical School, Chonbuk National University
2Departments of Emergency Medicine, Institute of Medical Science, Medical School, Chonbuk National University
3Departments of Emergency Medicine, Institute of Medical Science, Medical School, Chonbuk National University
4Departments of Emergency Medicine, Institute of Medical Science, Medical School, Chonbuk National University

Aconitum is an extremely dangerous plant that contains various toxic diterpenoid alkaloids, primarily concentrated in the roots. We report a case of acute intoxication of a 60-year-old man admitted to our emergency department after ingestion of a large amount of homemade aconitine decoction. At presentation about one hour after intake, the patient was unconscious and electrocardiographic analysis showed a ventricular tachycardia/fibrillation. Several times defibrillation was applied and antiarrhythmic agents were administered, but the patient still exhibited a refractory ventricular fibrillation and failed to return to spontaneous circulation. Sustained cardiopulmonary resuscitation finally produced a pulsatile cardiac rhythm at two hours after intake. The patient was discharged from our hospital on day 8. The authors stress that clinicians must be aware of the possible occurrence of life-threatening ventricular arrhythmia in cases of aconitine intoxication and be prepared to persist with prolonged CPR as necessary.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology